Doctor insights on:
How To Overcome Fatigue From Taxol Chemo
Kills cancer cells!: Taxol (paclitaxel) works by preventing cancer cells from reproducing themselves. In the picture you can see green "microtubules" that are pulling a cancer cell apart into two daughter cells. Taxol blocks microtubules, preventing them from being able to pull the cancer cell into two daughter cells. The cancer cell gets stuck trying to divide, and it dies. Taxol works for many cancer types. ...Read more
Paclitaxel: Paclitaxel or Taxol (paclitaxel) is a micro tubule inhibitor. It has great activity in breast cancer. Side effects include low blood counts, hair loss, numbness and tingling which may persist despite stopping the drug. Typically given either weekly or every other week in breast cancer. It is mixed with a chemical called cremophor which can cause an allergic reaction so patients are monitored. ...Read more
I'm taking Taxol (paclitaxel) chemotherapy, my lips and skin are now drying out. What can I use to ease this problem?
Lips and skin:
Pharmacists are, in my opinion, the best folks to help you select the best 'over the counter" creams for your lips and something else for your skin.
If you decide to go that route please let me know how things are going. ...Read more
Comp 16 weeks of taxol/herceptin. Diangosis with mult pe's recently and about to begin a/c chemo. Will this be possible with existing pe's in both lungs?
Yes: You have obviously survived the bilateral pulmonary emboli. You didn't mention being on Coumadin (warfarin) or any blood thinner but you should be if you are not (speak to your doctor). Hopefully, most of the clot on your lungs has dissolved. If you can't be on blood thinners for some reason, you could have a filter placed in your vena cava. Having cancer is a risk factor for having blood clots and pes. ...Read more
Finished my last Taxol (paclitaxel) chemotherapy last week, having a side effect of my fingers swelling, swelling hurts, what can I do to stop the pain & swelling?
Hand swelling and pain: This is most likely side effect of Taxol (paclitaxel). Some side effects of taxol (paclitaxel) are neuropathy which is damaging of the nerve fibers joint pains and sometimes swelling of extremities. Most of this side effects get better after stopping the treatment but the neuropathy sometimes persists and requires lifelong medications. Follow up with your oncologist and discuss this problem. ...Read more
I have stage 4 tnbc before I was to start AC chemo my platelets were too low 85. Started Taxol (paclitaxel) for a week now my liver enzymes are too high 590?
If platelets were low before starting, il'd worry that you have spread to the bone marrow. In that case, you would get treatment anyway, no matter what the counts, in hopes of clearing the marrow. If your liver enzymes are high, there may be liver metastases.
I don't know your'e whole story, but I would strongly consider treating with something like Carboplatin and abraxane. Also check her2 again. ...Read more
AFTER taxol/A/C for breast cancer stage2, path result-Lympho vascular invasion-shouldn't chemo resolved this? What now?
Ask your oncologist!: You need to givel us more information...Did the tumor shrink on chemotherapy? How much. Shrinkage? If the tumor did not shrink much, that is a bad sign. But if it reduced in size substantially then you are on the right track. But your oncologist can address your questions and guide you better. ...Read more
Stage 2B idc breast cancer-neoadjuvant. .. Had taxol/herceptin (trastuzumab) for 16wks. Now a/c chemo. Is it risky to be without herceptin (trastuzumab) until surgery in jan?
Should be okay: You are receiving ac now and I think (and I hope) it should take care you cancer well --to shrink it down further- so you can have surgery in january. It is not safe to combine adriamyicn and Herceptin (trastuzumab) as it could give you significant problem with your heart. Once you are done with surgery- you will need Herceptin (trastuzumab) to be continued for 1 year. ...Read more
Had an ultrasound that showed the liver to be slightly heterogeneous. Can that be due to past chemo therapy with Adriamycin, (doxorubicin) Cytoxan and Taxol?
I had breast cancer in March 2014, had red devil and taxol chemo for 6 months, had a mastectomy and 6 weeks of radiation. My period stopped in May 2014 due to chemo. I started bleeding yesterday which seemed like a period, is this normal?
Can be normal: Will be better to see your GP. Any underlying cause should be exclude. Eg papsmear to check cervix abnormalities ...Read more
Finished taking Taxol (paclitaxel) chemotherapy, hands and fingers swollen. What can I do for swelling to go away?
It will go away: All the changes in your skin and hair will go away in a short time after your last dose of Taxol (paclitaxel). Most patients are fully recovered in 3 to 6 months. So do not worry about the swelling...there is no treatment for it but your body are repair and normalize it slowly but surely. ...Read more
Currently taking Taxol (paclitaxel) chemotherapy, have a cold. Hurts to swallow, chest hurts when I cough. Is there anything I can do?
Take pain meds: You should report this problem to your oncologist and ask for medication for what appears to be virus/Flu type of sore throat. If your blood counts are not low, you could also use tylenol (acetaminophen) for pain control but make sure that you do not have fever. With low counts or Fever, tylenol (acetaminophen) is not safe unless your doctor is monitoring your condition. ...Read more
My mom is undergoing chemotherapy-currently taxol- for breast cancer-is neuropathy that comes and goes a normal side effect?
Yes: Very common to have extreme fatigue during chemotherapy. For most patients the fatigue generally resolves following the completion of treatment. Talk to your Oncology team about possible correctable etiologic factors like fluid/electrolyte imbalances, anemia, pain, sleep deprivation, depression, hypoxia. Addressing some of these conditions can help. Good luck! Stay strong! ...Read more
Fatigue: Very normal for chemo, stay positiveGet a more detailed answer ›
I get fatigued very easily after six months of chemo. It's been six months since last treatment can these symptoms last for years? What do I do
Daily exercise helps: Fatigue after chemotherapy can persist for some months. The only way to break this cycle is to exercise daily even though you may not like to move around when you feel fatigued. Once you get into a daily level of activity (a brink walk may be the best choice) you will start feeling stronger. Also check your blood counts (especially Hb) level and Speak with your Chemo team for advice ...Read more
I finished chemo about 3 years ago. Since then my energy level has got worse and worse. Many times I don't go out because I feel extreme fatigue help.
Long term fatigue...: Is not as uncommon as I would like to admit and requires a good evaluation by your md. Cancer in remision? Thyroid, liver, adrenals, and heart ok? Blood counts normal? B12 or folate (folic acid) deficient? Did you get early menopause (rare but possible at your age)? Are you depressed? How active are you? Lots of possibilities, each with different solutions. You are young, don't give up. ...Read more
How long after chemo, surgery and rad will your energy return? All labs are normal, NED, finished last tx 3 months ago, but still fatigued?
3-4 months: Individually each procedure requires about 6 wks. Post treatment for symptoms to return to normal. As such 6 wks post surgery, most are beginning to feel improvement in symptoms. Post radiation, 6 wks also required and the same for completion of chemo. When all are employed at least 3-4 months needed before one begins to appreciated improvement overall. ...Read more
Hi doctors, my mom will undergo chemo and radiotherapy soon. I would like to know what type of food that would make her less fatigue? Thnx
Suffering extreme fatigue and loss of appetite following first chemo treatment for metastatic pancoast tumor. Any guess how long this will last?
Few weeks to few Ms: As side effects for chemotherapy medications you will be having them. Also whether you are responding to the treatment or not, the symptoms persisting after will give an indication. Well responding tumours after minimum of 4-6 wks of therapy should be showing some improvement of appetite, less fatigue etc. Your oncolo. & pcp will be following you in this regard in addition to you watching wt. ...Read more
Is the fatigue & weakness from chemo & cancer which leads to high liver enzymes can be curable? Is it possible 2 have chemo again 2 shrink the cancer?
Chemotherapy embolization helpful for advanced liver metastatic cancer after getting high enzymes and fatigue from normal chemo? Patient is 65 yrs old
Apparently, yes.: This procedre involves chemotherapy given through the main blood vessel of the tumor and then putting an embolizsation agent in the vessel to block it. This allows for the highest possible concentration to be in contact with the tumor for a longer time period. It can be painful, and you need to be immobile for up to 6 hours afterward. But it is used most often for liver cancer. Best of luck. ...Read more
Advanced metastatic liver cancer. Tumors 15cm&7.5. High liver enzymes, fatigue after 2nd chemo session., embolization not possible. Any help!
Colon cancer 3yrs ago. Surgery, 2spots was in liver. Chemo for 2yrs. Now z tumor is 15 cm& 7.5 wiz spots in lungs! Fatigue &dysfunction liver. What help?
NCI: It does not seem as though surgery is an option for you at this time. Body-wide treatment such as chemotherapy is going to be the preferred way to treat this. Seek care at a national cancer institute designated comprehensive cancer center. This will give you the best access to available clinical trials. Another option is to go to the website www. Cancer. Gov and click in the clinical trial link! ...Read more